Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes flaring up of interstitial cystitis after using Canesten cream?

User rating for this question
Excellent
Answered by
Practicing since : 2001
Answered : 12744 Questions
Question
Hi, I have severe interstitial cystitis and also have severe vaginal itiching. I thought it was an on going yeast infection and have been using the Canesten cream and tablets. Unfortunately my bladder has severly flared up and is not subsiding, I`m wondering if that`s from the Canesten cream and tablets. Also I`m not sure if I really do have yeast infections or not.
Posted Fri, 29 Aug 2014 in Pregnancy
 
 
Answered by Dr. Rakhi Tayal 10 minutes later
Brief Answer:
Can be due to Canestan cream.

Detailed Answer:
Hello,
Thanks for posting your query.
The flaring up of interstitial cystitis can be due to an allergic reaction to the ingredients of Canesten cream. The inflammation should subside after stopping the further use of cream.
To confirm the vaginal infection it is best to get a vaginal swab culture done. Metronidazole or Clindamycin and Fluconazole orally are highly effective to treat this type of condition. If you are sexually active, then your partner also needs one course of antibiotic. Kindly, consult with your gynecologist or healthcare provider for complete prescription.
Prebiotics and probiotics (containing Lactobacillus) are also effective to maintain NORMAL vaginal flora and pH and prevent vaginal itching.
It is also important to keep your private parts scrupulously clean. Trimming your pubic hair, not using any soap to wash your vagina and keeping the area clean and dry will help.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
For future query, you can directly approach me through my profile URL http://bit.ly/Dr-Rakhi-Tayal
Above answer was peer-reviewed by
 
Follow-up: What causes flaring up of interstitial cystitis after using Canesten cream? 22 minutes later
Thanks so much for the info. If I don`t use soap to wash the vaginal area, what do I use? Also what is causing the severe itiching in the vaginal (clitoris) area?
 
 
Answered by Dr. Rakhi Tayal 44 minutes later
Brief Answer:
Vagisil wash can be used.

Detailed Answer:
Hello
Thanks for writing again.
To wash your vagina you can use Vagisil vaginal wash or Intiwash.
This will help in maintaining a healthy vaginal pH.
The severe itching can be due to an infection or dryness in the area. You can also use a soothing aloe vera gel in the area.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor